Alabama, 2007Drought in Alabama, November 1 to 30, 2007
November 1 to 30, 2007 · NWS BMX · 39 events in 39 counties and zones
Drought conditions continued across most of Central Alabama through the month of November, despite the rainfall received from several storm systems that brought some showers and thunderstorms to the state. By the end of the month, roughly three-quaters of Central Alabama was considered to be in Exceptional Drought (D4), with the remainder in Moderate (D1) to Extreme (D3) Drought.
Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions continued across most of Central Alabama through the month of November, despite the rainfall received from several storm systems that brought some showers and thunderstorms to the state. By the end of the month, roughly three-quaters of Central Alabama was considered to be in Exceptional Drought (D4), with the remainder in Moderate (D1) to Extreme (D3) Drought.
Agricultural, hydrologic, and socioligical impacts continued to be widely felt. The rainfall that did occur in November came too late to help many crops. The majority of livestock and pasture conditions remained poor to very poor. The dry weather also hampered the planting of winter crops, due to very dry and hard soils. Although rainfall during the month produced some very minor rises on area rivers and reservoirs, most continued to be much below normal with serious negative impacts continuing. Pool levels on some reservoirs were at or near record low levels. Some of the most serious impacts continued on the Coosa and Tallapoosa Rivers. Navigation on the Alabama River below Montgomery was adversely impacted by low river stages. The threat of water shortages for municipal water systems persisted, and most water restriction plans already in place continued.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Oct 31, 10:45 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Oct 31, 10:45 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1145 PM CDT WED OCT 31 2007
.UPDATE...AVIATION DISCUSSION.
&&
.SHORT TERM...TONIGHT AND THURSDAY.
SHORT TERM TRANSITION EXPECTED THROUGH TOMORROW AS FRONTAL BOUNDARY
WILL MOVE THROUGH AHEAD OF AN EASTERLY WEDGE. EXPECT TO SEE
INCREASE IN CLOUD COVER AS BOUNDARY LAYER MOISTURE INCREASES
SLIGHTLY FROM THE WEDGE...BUT LITTLE IN THE WAY OF PRECIPITATION AS
WE WILL REMAIN OVERALL TOO DRY AHEAD OF THE BEST LIFT. WINDS ARE
EXPECTED TO TURN SHARPLY FROM THE NORTH DURING THE EARLY MORNING
TIME FRAME AND INCREASE THROUGH THE DAY ON THURSDAY. TEMPS IN THE
NORTH WILL TOP OUT AROUND MIDDAY AND THEN BEGIN TO DECREASE
THEREAFTER...WHILE IN THE SOUTH SHOULD SEE A MORE NORMAL PROGRESSION
WITH DAYTIME HIGHS EXPECTED IN THE AFTERNOON.
.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY.
NOT MANY CHANGES TO MAKE TO THE FORECAST...AS MODELS CONTINUE TO
BE IN FAIR AGREEMENT...WITH GOOD RUN TO RUN CONSISTENCY. FORECAST
CONFIDENCE BETTER THAN AVERAGE FOR MOST OF THE LONG TERM PERIOD.
MAIN CHALLENGES THROUGH THE FORECAST PERIOD ARE TEMPS AND
DEWPOINTS...WHICH WILL BE TYPICALLY CHALLENGING AS EXPECTED WITH
PASSAGE OF MAINLY OF DRY/REINFORCING COLD FRONTS IN NORTHWESTERLY
FLOW. REINFORCEMENT SHOT COMES SATURDAY NIGHT INTO SUNDAY IN THE
FORM OF A VERY DRY FRONTAL PASSAGE...AS A STRONG SURFACE HIGH
SETTLES OUT OF THE UPPER MIDWEST INTO THE MISSISSIPPI VALLEY.
LITTLE TO NO MOISTURE RETURN IS EXPECTED AHEAD OF THIS BOUNDARY...
AND WE EXPECT MAINLY WIND SHIFT AND ADVENT OF DRIER AIR MOVING IN
AS THE ONLY IMPACT. STRONGER...SHARPER COLD FRONT IS POISED TO
PASS THROUGH CENTRAL ALABAMA DURING THE DAY TUESDAY. ONCE AGAIN...
LACK OF MOISTURE RETURN AND SPEED OF THE SYSTEM UNFORTUNATELY
PRECLUDE ANY WORTHWHILE POPS IN THE FORECAST AT THIS TIME. BEHIND
THE FRONT...06Z GFS RUN WAS INCREDIBLY COLD WITH THIS SYSTEM...BUT
12Z RUN SEEMS TO HAVE RETURNED TO BE MORE CONSISTENT WITH 00Z
GFS. ON THE OTHER HAND...12Z ENSEMBLE MEANS PORTRAY A COLDER POST
FRONTAL SOLUTION THAN THE OPERATIONAL RUN...AND WILL STAY A SHADE
ON THE LOW SIDE FOR NOW. MAIN DIFFERENCE IS IN LOCATION OF SURFACE
HIGH...GFS PLACES THE HIGH OVER THE EASTERN GREAT LAKES BY 00Z
THURS NEXT WEEK...WHEREAS ENSEMBLE PLACES THE HIGH OVER SOUTHERN
MISSOURI. EURO IS SIDING WITH ENSEMBLE SOLUTION. TOO SOON TO GO
CRAZY WITH TEMPS ON THIS SYSTEM...BUT WE WILL NEED TO WATCH THE
EVOLUTION OF THIS SYSTEM AS IT DEVELOPS.
&&
.AVIATION...06Z TAF DISCUSSION.
MINIMAL CLOUD COVER AT THE MOMENT. COLD FRONT OVER MISSOURI BOOTHILL
WILL MOVE TO NEAR TUPELO MS BY 12Z. AIRMASS NEARLY SATURATED AT
SURFACE AND A FEW LOCATIONS ARE REPORTING LIGHT FOG. THIS DOES NOT
APPEAR TO BE A BIG FOG NIGHT...BUT INCLUDED MVFR IN FOG FOR USUAL
SUSPECTS (TCL,EET,ANB). SATELLITE IMAGERY SHOWING A FEW CLOUDS WITH
BASES ARND 4500 FEET TRYING TO DEVELOP ACROSS SE ALABAMA AND NW
ALABAMA. THESE CLOUDS WILL LIKELY EXPAND AS THE NIGHT WEARS ON AND
WILL BRING IN CIGS AT 4500 FEET BY 15Z. COLD STILL FORECAST TO MOVE
RAPIDLY ACROSS CENTRAL ALABAMA DURING THE DAY THURSDAY. NORTH WINDS
WILL INCREASE TO AROUND 10 KNOTS AFTER 15Z. NO RAIN EXPECTED WITH
FRONT. CLOUDS SHOULD SCATTER BY MID AFTERNOON AS DRIER AIR WORKS IN
BEHIND THE FRONT. ALL BEING SAID...VFR CONDITIONS EXPECTED AFTER FOG
BURNS OFF.
58/ROSE
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
Hazardous weather outlook, Oct 31, 6:30 PM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 PM CDT WED OCT 31 2007
ALZ011>015-017>050-011730-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
730 PM CDT WED OCT 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
Drought, Autauga
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Autauga forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.535, -86.643 (the zone’s center; the record gives no point)
Drought, Barbour
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Barbour forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.870, -85.393 (the zone’s center; the record gives no point)
Drought, Bibb
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bibb forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.999, -87.126 (the zone’s center; the record gives no point)
Drought, Blount
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Blount forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.981, -86.567 (the zone’s center; the record gives no point)
Drought, Bullock
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bullock forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.100, -85.716 (the zone’s center; the record gives no point)
Drought, Calhoun
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.771, -85.826 (the zone’s center; the record gives no point)
Drought, Chambers
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Chambers forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.914, -85.392 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.176, -85.604 (the zone’s center; the record gives no point)
Drought, Chilton
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Chilton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.848, -86.719 (the zone’s center; the record gives no point)
Drought, Clay
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.269, -85.861 (the zone’s center; the record gives no point)
Drought, Cleburne
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cleburne forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.675, -85.519 (the zone’s center; the record gives no point)
Drought, Coosa
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.936, -86.248 (the zone’s center; the record gives no point)
Drought, Dallas
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.326, -87.106 (the zone’s center; the record gives no point)
Drought, Elmore
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Elmore forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.597, -86.149 (the zone’s center; the record gives no point)
Drought, Etowah
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Etowah forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.045, -86.035 (the zone’s center; the record gives no point)
Drought, Fayette
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Fayette forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.721, -87.739 (the zone’s center; the record gives no point)
Drought, Greene
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Greene forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.853, -87.952 (the zone’s center; the record gives no point)
Drought, Hale
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hale forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.763, -87.629 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.554, -86.896 (the zone’s center; the record gives no point)
Drought, Lamar
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lamar forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.779, -88.097 (the zone’s center; the record gives no point)
Drought, Lee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.601, -85.356 (the zone’s center; the record gives no point)
Drought, Lowndes
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lowndes forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.155, -86.650 (the zone’s center; the record gives no point)
Drought, Macon
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.386, -85.693 (the zone’s center; the record gives no point)
Drought, Marengo
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Marengo forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.248, -87.789 (the zone’s center; the record gives no point)
Drought, Marion
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.137, -87.887 (the zone’s center; the record gives no point)
Drought, Montgomery
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
Drought, Perry
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.639, -87.294 (the zone’s center; the record gives no point)
Drought, Pickens
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Pickens forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.281, -88.089 (the zone’s center; the record gives no point)
Drought, Pike
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Pike forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.803, -85.941 (the zone’s center; the record gives no point)
Drought, Randolph
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Randolph forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.294, -85.459 (the zone’s center; the record gives no point)
Drought, Russell
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Russell forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.288, -85.185 (the zone’s center; the record gives no point)
Drought, Shelby
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Shelby forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
Drought, St. Clair
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- St. Clair forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.716, -86.315 (the zone’s center; the record gives no point)
Drought, Sumter
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Sumter forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.591, -88.199 (the zone’s center; the record gives no point)
Drought, Talladega
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Talladega forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
Drought, Tallapoosa
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Tallapoosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.862, -85.797 (the zone’s center; the record gives no point)
Drought, Tuscaloosa
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Tuscaloosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.290, -87.525 (the zone’s center; the record gives no point)
Drought, Walker
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Walker forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.803, -87.297 (the zone’s center; the record gives no point)
Drought, Winston
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Winston forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.149, -87.374 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Storm Surge and Tropical Depression in Florida, November 1 to 4, 20075 injured · $4.0 million · 9 events
- Drought in Georgia, November 1 to 30, 200797 events
- Drought in North Carolina, November 1 to 30, 200734 events
- Drought in Tennessee, November 1 to 30, 200725 events
- Drought in South Carolina, November 1 to 30, 200715 events
- Drought in West Virginia, November 1 to 30, 200712 events
- Drought in Alabama, November 1 to 30, 200711 events
- Drought in California, November 1 to 30, 200711 events
- Drought in Pennsylvania, November 1 to 30, 200710 events
- Drought in South Carolina, November 1 to 30, 20078 events
- Drought in Utah, November 1 to 30, 20077 events
- Drought in Georgia, November 1 to 30, 20076 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65334, 65335, 65336, 65337, 65338, 65339, 65340, 65341, 65342, 65343, 65344, 65345, 65346, 65347, 65348, 65349, 65350, 65351, 65352, 65353, 65354, 65355, 65356, 65357, 65358, 65359, 65360, 65361, 65362, 65363, 65364, 65365, 65366, 65367, 65368, 65369, 65370, 65372, 65373.